# SDR NX4R00008

- Difficulty date: March 25, 2011
- Submitted: April 11, 2011
- Operation: General aviation
- Aircraft: N376ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10477
- Aircraft time: 3,435 hours
- System (JASC): 2701 · Control Column Section
- Part: Shaft
- Part number: 05600595
- Condition: Worn
- Location: Yoke
- Part time: 3,435 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION THE TECH NOTICED AN INDENTATION IN THE CO-PILOT'S YOKE SHAFT.  ALTHOUGH SMOOTH, IT WAS NOTICED THAT A SUBSTANTIAL AMOUNT OF THE WALL THICKNESS WAS WORN AWAY. IF SITTING IN THE CO-PILOT'S SEAT, THE WEAR WOULD BE LOCATED AT THE 6 O'CLOCK POSITION OF THE SHAFT WEAR IT RESTS ON THE PANEL BEARINGS DURING NORMAL OPERATION. AFTER DISCUSSING THE ISSUE WITH THE MFG A TOTAL WEAR OF .009" WAS ALLOWED. THIS WEAR WAS .030". THE SHAFT WAS REPLACED. ALTHOUGH THIS IS IN A VERY EASY PLACE TO INSPECT, THE SMOOTH FEEL OF THE WEAR MAY HIDE THE SERIOUSNESS OF THE PROBLEM.
